Alert archive / South Dakota / Tornado Warnings in 2006

Tornado Warning 6, NWS Aberdeen, SD

May 28, 20066 counties in South Dakota

NWS Aberdeen, SD issued this tornado warning at May 28, 2006, 10:40 PM MDT for 6 counties in South Dakota. It was in force for 88 days. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2006, 10:40 PM MDT (04:40 UTC)
Expired
Aug 24, 2006, 5:30 PM MDT
In force
88 days
Issued by
NWS Aberdeen, SD
Area
Counties, with a storm outline in the text

Counties Corson County, SD, Edmunds County, SD, Hughes County, SD, McPherson County, SD, Stanley County, SD, Sully County, SD

The radar

The Aberdeen radar (KABR), 189 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 10:45 PM MDTFUNNEL CLOUD4 Sw Fort Pierre, SD
May 28, 10:53 PM MDTHAIL 1Pierre, SD
May 28, 11:00 PM MDTHAIL 0.88Blunt, SD
May 28, 11:30 PM MDTHAIL 1.25Pierre, SD
Jul 7, 5:32 PM MDTTSTM WND GST 81Pierre, SD
Aug 20, 4:10 PM MDTHAIL 0.756 S Pierre, SD
Aug 20, 4:17 PM MDTHAIL 0.886 S Pierre, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 5:10 PM MDTSevere Thunderstorm WatchSPC7 hr
May 28, 9:52 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-340 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KABR 290441
TORABR
SDC065-117-119-290515-
/O.NEW.KABR.TO.W.0006.060529T0440Z-060529T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1140 PM CDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* TORNADO WARNING FOR...
  STANLEY COUNTY IN CENTRAL SOUTH DAKOTA...
  HUGHES COUNTY IN CENTRAL SOUTH DAKOTA...
  SULLY COUNTY IN CENTRAL SOUTH DAKOTA...

* UNTIL 1215 AM CDT(1115 PM MDT)

* AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF
  FORT PIERRE...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  FORT PIERRE AROUND 1045 PM MDT...
  PIERRE AROUND 1150 PM CDT...
  BLUNT AROUND 1215 AM CDT...

THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING(MIDNIGHT MDT MONDAY MORNING) FOR NORTH CENTRAL SOUTH DAKOTA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT
MONDAY MORNING(400 AM MDT MONDAY MORNING) FOR NORTHEASTERN SOUTH
DAKOTA.

LAT...LON 4429 10047 4425 10032 4454 9984 4456 10026

$$
HARDING
9 follow-up statements
000 
WWUS53 KABR 290447
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1146 PM CDT SUN MAY 28 2006

SDC065-290515-
/O.CON.KABR.TO.W.0006.000000T0000Z-060529T0515Z/
HUGHES SD-
1146 PM CDT SUN MAY 28 2006

...A TORNADO WARNING CONTINUES FOR HUGHES COUNTY UNTIL 1215 AM CDT...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 2 MILES SOUTHWEST OF 
PIERRE...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  PIERRE BY 1150 PM CDT
  BLUNT BY 1210 AM CDT

AT 1145 PM CDT...LAW ENFORCEMENT REPORTED A FUNNEL CLOUD 3 MILES 
SOUTHWEST OF PIERRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTH CENTRAL SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
NORTHEASTERN SOUTH DAKOTA.

LAT...LON 4435 10037 4433 10024 4454 9994 4455 10028

$$
HARDING
000 
WWUS53 KABR 290458
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1158 PM CDT SUN MAY 28 2006

SDC065-290515-
/O.CON.KABR.TO.W.0006.000000T0000Z-060529T0515Z/
HUGHES SD-
1158 PM CDT SUN MAY 28 2006

...A TORNADO WARNING CONTINUES FOR HUGHES COUNTY UNTIL 1215 AM CDT...

AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 9 MILES NORTHEAST OF
PIERRE...OR 8 MILES NORTHWEST OF CANNING...MOVING NORTHEAST AT 40
MPH.

THE TORNADO WILL BE NEAR...
  BLUNT BY 1210 AM CDT

QUARTER SIZED HAIL WAS OBSERVED IN PIERRE AT 1154 PM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTH CENTRAL SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
NORTHEASTERN SOUTH DAKOTA.

LAT...LON 4435 10037 4433 10024 4454 9994 4455 10028

$$
HARDING
000 
WWUS53 KABR 290514
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1215 AM CDT MON MAY 29 2006

SDC065-290525-
/O.EXP.KABR.TO.W.0006.000000T0000Z-060529T0515Z/
HUGHES SD-
1215 AM CDT MON MAY 29 2006

...THE TORNADO WARNING FOR HUGHES COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 1211 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTH CENTRAL SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
NORTHEASTERN SOUTH DAKOTA.

LAT...LON 4435 10037 4433 10024 4454 9994 4455 10028

$$
HARDING
000 
WFUS53 KABR 102100
TORABR
SDC031-102130-
/O.NEW.KABR.TO.W.0006.060810T2059Z-060810T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
259 PM MDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* TORNADO WARNING FOR...
  CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...

* UNTIL 330 PM MDT

* AT 257 PM MDT...THE PUBLIC REPORTED A TORNADO OVER CENTRAL
  CORSON COUNTY OR 10 MILES SOUTHWEST OF MCLAUGHLIN...MOVING
  SOUTHEAST AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL CENTRAL CORSON COUNTY AT 310 PM MDT

THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

LAT...LON 4568 10114 4564 10116 4557 10103 4563 10098

$$
DORN
000 
WWUS53 KABR 102118
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
418 PM CDT THU AUG 10 2006

SDC031-102130-
/O.CON.KABR.TO.W.0006.000000T0000Z-060810T2130Z/
CORSON SD-
318 PM MDT THU AUG 10 2006

...A TORNADO WARNING CONTINUES FOR CORSON COUNTY UNTIL 330 PM MDT...

AT 317 PM MDT...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS 
LOCATED OVER CENTRAL CORSON COUNTY...OR 5 MILES SOUTHWEST OF 
MCLAUGHLIN...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  RURAL EASTERN CORSON COUNTY AT 330 PM MDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL SOUTH DAKOTA.

LAT...LON 4568 10114 4564 10116 4575 10077 4578 10080

$$
DORN
000 
WWUS53 KABR 102130
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
430 PM CDT THU AUG 10 2006

SDC031-102140-
/O.EXP.KABR.TO.W.0006.000000T0000Z-060810T2130Z/
CORSON SD-
330 PM MDT THU AUG 10 2006

...THE TORNADO WARNING FOR CORSON COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 327 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...
THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL SOUTH DAKOTA.

LAT...LON 4568 10114 4564 10116 4575 10077 4578 10080

$$
DORN
000 
WFUS53 KABR 242248
TORABR
SDC045-089-242330-
/O.NEW.KABR.TO.W.0006.060824T2248Z-060824T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
548 PM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* TORNADO WARNING FOR...
  EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...

* UNTIL 630 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  NORTHEAST OF HOSMER...MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  PLAINVIEW COLONY AROUND 620 PM CDT...
  IPSWICH AROUND 625 PM CDT...

THIS THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING TORNADOES. 
THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR
NORTHEAST SOUTH DAKOTA.

LAT...LON 4574 9938 4559 9952 4535 9903 4554 9885

$$
TARVER
000 
WWUS53 KABR 242304
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
604 PM CDT THU AUG 24 2006

SDC045-089-242330-
/O.CON.KABR.TO.W.0006.000000T0000Z-060824T2330Z/
MCPHERSON SD-EDMUNDS SD-
604 PM CDT THU AUG 24 2006

...A TORNADO WARNING CONTINUES FOR EDMUNDS AND MCPHERSON COUNTIES
UNTIL 630 PM CDT...

AT 559 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION CAPAPBLE OF PRODUCING A 
TORNADO.  THIS TORNADO WAS LOCATED 11 MILES WEST OF PLAINVIEW 
COLONY...OR 16 MILES NORTHWEST OF IPSWICH...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  PLAINVIEW COLONY BY 620 PM CDT
  IPSWICH BY 625 PM CDT
  DEERFIELD COLONY BY 630 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR
NORTHEAST SOUTH DAKOTA.

LAT...LON 4574 9932 4553 9957 4535 9903 4559 9884

$$
TARVER
000 
WWUS53 KABR 242318
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
618 PM CDT THU AUG 24 2006

SDC089-242328-
/O.CAN.KABR.TO.W.0006.000000T0000Z-060824T2330Z/
MCPHERSON SD-
618 PM CDT THU AUG 24 2006

...THE TORNADO WARNING FOR MCPHERSON COUNTY HAS BEEN CANCELLED...

AT 614 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR
NORTHEAST SOUTH DAKOTA.


LAT...LON 4559 9936 4552 9939 4540 9909 4559 9890

$$

SDC045-242330-
/O.CON.KABR.TO.W.0006.000000T0000Z-060824T2330Z/
EDMUNDS SD-
618 PM CDT THU AUG 24 2006

...A TORNADO WARNING CONTINUES FOR EDMUNDS COUNTY UNTIL 630 PM CDT...

AT 614 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A 
TORNADO.  THIS TORNADO WAS LOCATED 7 MILES WEST OF PLAINVIEW 
COLONY...OR 11 MILES NORTHWEST OF IPSWICH...MOVING EAST AT 25 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR
NORTHEAST SOUTH DAKOTA.

LAT...LON 4559 9936 4552 9939 4540 9909 4559 9890

$$
TARVER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at May 28, 2:50 PM MDT, 7 hours 50 minutes earlier.

Area forecast discussion, May 28, 2:50 PM MDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
350 PM CDT SUN MAY 28 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
STRONG COLD FRONTAL BOUNDARY HAS MOVED INTO NORTHEAST SD LATE THIS
AFTERNOON AND WILL STALL OUT BY THIS EVENING. WARM CAP ALOFT HAS
BEEN HOLDING OFF ANY CONVECTION FIRING ALONG IT BUT THAT WILL
CHANGE. WATER VAPOR LOOP AND MODELS SHOW A SHORT WAVE/JET STREAK
LIFTING NORTHEAST ACROSS THE REGION TONIGHT AND EARLY MONDAY. AS
THIS OCCURS...THE LLJ WILL BE INCREASING THIS EVENING AND
INTERSECTING THE FRONTAL BOUNDARY. WITH PLENTY OF CAPE ALONG WITH
DECENT WIND SHEAR...EXPECT TSRAS TO DEVELOP ALONG AND NORTH OF THE
SURFACE BOUNDARY THIS EVENING AND SPREAD NORTHEAST THROUGH THE
NIGHT. COULD SEE SOME SEVERE STORMS. THUS...HAVE A PRETTY GOOD POP
ACROSS THE CWA FOR TONIGHT AND MAINLY AFTER MIDNIGHT. THE FRONT WILL
THEN PUSH ALL THE WAY THROUGH THE CWA AS THE SHORT WAVE/JET STREAK
MOVE BY BRINGING COOLER AND DRIER AIR TO ALL OF THE CWA ON MONDAY.
THE MODELS INDICATE SURFACE HIGH PRESSURE SHOULD REMAIN OVER THE CWA
THROUGH THE REST OF THE SHORT TERM WITH HIGHS MAINLY IN THE 70S WITH
GENERALLY WEST WINDS DURING THE DAY AND LIGHT WINDS AT NIGHT. THE
MODELS STILL INDICATE A SHORT WAVE COMING OVER THE AREA EITHER
TUESDAY AFTERNOON AND NIGHT OR WEDNESDAY AFTERNOON AND NIGHT. JUST
PUT IN A SLIGHT CHANCE POP FOR TUESDAY AFTERNOON AND NIGHT FOR NOW.

.LONG TERM...THURSDAY THROUGH SUNDAY
MODELS STILL SHOWING UNCERTAINTY IN THE EXTENDED IN REGARDS TO
PATTERN EVOLUTION AND STRENGTH/TIMING OF A COUPLE SHORTWAVES THAT
MOVE THROUGH THE NORTHERN PLAINS. HAVE MADE LITTLE CHANGES TO THE
FORECAST WITH THE EXCEPTION OF RAISING MAX TEMPS A FEW DEGREES
TOWARDS THE END OF THE PERIOD. AT THE START OF THE PERIOD MODELS
SHOW A SYSTEM DEPARTING TO THE EAST AS UPPER LEVEL RIDGING BUILDS IN
FOR FRIDAY. TIMING OF THIS FEATURE STILL IN QUESTION AND IF MODELS
SLOW THIS FEATURE DOWN PRECIP MAY NEED TO BE ADDED FOR THURSDAY BUT
FOR NOW HAVE LEFT DRY. ANOTHER SYSTEM LOOKS TO MOVE INTO THE AREA
FOR THE FRIDAY NIGHT INTO SATURDAY RANGE BUT WILL AWAIT FURTHER
CONFIDENCE IN MODELS RUNS BEFORE ADDING PRECIP.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

MOHR/TARVER
Hazardous weather outlook, May 28, 7:00 AM MDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
800 AM CDT SUN MAY 28 2006

MNZ039-046-SDZ006>008-011-018>023-291300-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
800 AM CDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL SYSTEM WILL TRAVEL THROUGH THE NORTHERN PLAINS
TODAY INTO TONIGHT...WITH AN ASSOCIATED COLD FRONT SLIDING INTO
EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THIS FRONT THIS
EVENING INTO LATE TONIGHT. SEVERE STORMS WILL BE POSSIBLE THIS
EVENING INTO TONIGHT...WITH ANY THUNDERSTORM DEVELOPMENT. LARGE
HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREAT...WITH AN
ISOLATED TORNADO POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OR LATE TONIGHT.

SDZ003>005-009-010-015>017-033>037-045-048-051-291300-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
800 AM CDT SUN MAY 28 2006 /700 AM MDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL SYSTEM WILL TRAVEL THROUGH THE NORTHERN PLAINS
TODAY INTO TONIGHT...WITH AN ASSOCIATED COLD FRONT SLIDING INTO
CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON INTO THE
EVENING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THIS
FRONT THIS AFTERNOON INTO TONIGHT. SEVERE STORMS WILL BE
POSSIBLE...WITH ANY THUNDERSTORM DEVELOPMENT. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN SEVERE THREAT...WITH AN ISOLATED
TORNADO POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, May 28, 10:03 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1103 PM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             OKATON                  43.89N 100.89W
05/28/2006  M1.00 INCH       JONES              SD   COUNTY OFFICIAL

&&

SDOERI

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:43 PM MDTTornado WarningABRHand, Hyde, Jones88 days
May 28, 10:22 PM MDTTornado WarningABRHand, McPherson, Stanley88 days
May 28, 10:38 PM MDTSevere Thunderstorm WarningABRJones52 min
May 28, 11:04 PM MDTSevere Thunderstorm WarningABRLyman41 min
May 28, 11:09 PM MDTTornado WarningABRHand, Sully88 days
May 28, 11:26 PM MDTSevere Thunderstorm WarningABRHughes, Stanley34 min
May 28, 11:27 PM MDTSevere Thunderstorm WarningABRFaulk, Hyde, Potter33 min
May 28, 11:58 PM MDTSevere Thunderstorm WarningABRHand, Hyde47 min
May 29, 12:30 AM MDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson45 min
May 29, 1:59 AM MDTSevere Thunderstorm WarningABRCodington, Day, Grant, Roberts31 min

Nearby

Tornado Warnings in South Dakota, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.